Table of Contents Author Guidelines Submit a Manuscript
Abstract and Applied Analysis
Volume 2006, Article ID 18387, 20 pages
http://dx.doi.org/10.1155/AAA/2006/18387

Single blow-up solutions for a slightly subcritical biharmonic equation

1Faculté des Sciences et Techniques, Université de Nouakchott, Nouakchott BP 5026, Mauritania
2The Abdus Salam ICTP, Trieste 34014, Italy

Received 29 October 2004; Accepted 20 January 2005

Copyright © 2006 Khalil El Mehdi. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Linked References

  1. F. V. Atkinson and L. A. Peletier, “Elliptic equations with nearly critical growth,” Journal of Differential Equations, vol. 70, no. 3, pp. 349–365, 1987. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  2. A. Bahri, Critical Points at Infinity in Some Variational Problems, vol. 182 of Pitman Research Notes in Mathematics Series, Longman Scientific & Technical, Harlow, 1989. View at Zentralblatt MATH · View at MathSciNet
  3. A. Bahri, Y. Li, and O. Rey, “On a variational problem with lack of compactness: the topological effect of the critical points at infinity,” Calculus of Variations and Partial Differential Equations, vol. 3, no. 1, pp. 67–93, 1995. View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  4. M. Ben Ayed and K. El Mehdi, “Existence of conformal metrics on spheres with prescribed Paneitz curvature,” Manuscripta Mathematica, vol. 114, no. 2, pp. 211–228, 2004. View at Publisher · View at Google Scholar
  5. M. Ben Ayed and K. El Mehdi, “On a biharmonic equation involving nearly critical exponent,” to appear in Nonlinear Differential Equations and Applications, 2006.
  6. M. Ben Ayed and K. El Mehdi, “The Paneitz curvature problem on lower dimensional spheres,” to appear in Annals of Global Analysis and Geometry. View at MathSciNet
  7. M. Ben Ayed, K. El Mehdi, and M. Hammami, “Some existence results for a Paneitz type problem via the theory of critical points at infinity,” Journal de Mathématiques Pures et Appliquées. Neuvième Série, vol. 84, no. 2, pp. 247–278, 2005. View at Google Scholar · View at MathSciNet
  8. M. Ben Ayed and M. Hammami, “On a fourth order elliptic equation with critical nonlinearity in dimension six,” to appear in Nonlinear Analysis TMA.
  9. H. Brezis and L. A. Peletier, “Asymptotics for elliptic equations involving critical growth,” in Partial Differential Equations and the Calculus of Variations, Vol. 1, vol. 1 of Progr. Nonlinear Differential Equations Appl., pp. 149–192, Birkhäuser Boston, Massachusetts, 1989. View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  10. S.-Y. A. Chang, “On a fourth-order partial differential equation in conformal geometry,” in Harmonic Analysis and Partial Differential Equations (Chicago, Ill, 1996), M. Christ, C. Kenig, and C. Sadorsky, Eds., Chicago Lectures in Math., pp. 127–150, University of Chicago Press, Illinois, 1999, essays in honor of Alberto P. Calderon. View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  11. K.-S. Chou and D. Geng, “Asymptotics of positive solutions for a biharmonic equation involving critical exponent,” Differential and Integral Equations. An International Journal for Theory &Applications, vol. 13, no. 7-9, pp. 921–940, 2000. View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  12. Z. Djadli, E. Hebey, and M. Ledoux, “Paneitz-type operators and applications,” Duke Mathematical Journal, vol. 104, no. 1, pp. 129–169, 2000. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  13. Z. Djadli, A. Malchiodi, and M. O. Ahmedou, “Prescribing a fourth order conformal invariant on the standard sphere. I. A perturbation result,” Communications in Contemporary Mathematics, vol. 4, no. 3, pp. 375–408, 2002. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  14. Z. Djadli, A. Malchiodi, and M. O. Ahmedou, “Prescribing a fourth order conformal invariant on the standard sphere. II. Blow up analysis and applications,” Annali della Scuola Normale Superiore di Pisa. Classe di Scienze. Serie V, vol. 1, no. 2, pp. 387–434, 2002. View at Google Scholar · View at MathSciNet
  15. F. Ebobisse and M. O. Ahmedou, “On a nonlinear fourth-order elliptic equation involving the critical Sobolev exponent,” Nonlinear Analysis. Theory, Methods & Applications. An International Multidisciplinary Journal. Series A: Theory and Methods, vol. 52, no. 5, pp. 1535–1552, 2003. View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  16. D. E. Edmunds, D. Fortunato, and E. Jannelli, “Critical exponents, critical dimensions and the biharmonic operator,” Archive for Rational Mechanics and Analysis, vol. 112, no. 3, pp. 269–289, 1990. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  17. V. Felli, “Existence of conformal metrics on Sn with prescribed fourth-order invariant,” Advances in Differential Equations, vol. 7, no. 1, pp. 47–76, 2002. View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  18. J. García Azorero and I. Peral Alonso, “On limits of solutions of elliptic problems with nearly critical exponent,” Communications in Partial Differential Equations, vol. 17, no. 11-12, pp. 2113–2126, 1992. View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  19. F. Gazzola, H.-C. Grunau, and M. Squassina, “Existence and nonexistence results for critical growth biharmonic elliptic equations,” Calculus of Variations and Partial Differential Equations, vol. 18, no. 2, pp. 117–143, 2003. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  20. D. Geng, “On blow-up of positive solutions for a biharmonic equation involving nearly critical exponent,” Communications in Partial Differential Equations, vol. 24, no. 11-12, pp. 2333–2370, 1999. View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  21. Z.-C. Han, “Asymptotic approach to singular solutions for nonlinear elliptic equations involving critical Sobolev exponent,” Annales de l'Institut Henri Poincaré. Analyse Non Linéaire, vol. 8, no. 2, pp. 159–174, 1991. View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  22. R. Lewandowski, “Little holes and convergence of solutions of Δu=u(n+2)/(n2),” Nonlinear Analysis. Theory, Methods & Applications. An International Multidisciplinary Journal. Series A: Theory and Methods, vol. 14, no. 10, pp. 873–888, 1990. View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  23. C.-S. Lin, “A classification of solutions of a conformally invariant fourth order equation in n,” Commentarii Mathematici Helvetici, vol. 73, no. 2, pp. 206–231, 1998. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  24. O. Rey, “Proof of two conjectures of H. Brézis and L. A. Peletier,” Manuscripta Mathematica, vol. 65, no. 1, pp. 19–37, 1989. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  25. O. Rey, “The role of the Green's function in a nonlinear elliptic equation involving the critical Sobolev exponent,” Journal of Functional Analysis, vol. 89, no. 1, pp. 1–52, 1990. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  26. O. Rey, “Blow-up points of solutions to elliptic equations with limiting nonlinearity,” Differential and Integral Equations. An International Journal for Theory and Applications, vol. 4, no. 6, pp. 1155–1167, 1991. View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  27. O. Rey, “The topological impact of critical points at infinity in a variational problem with lack of compactness: the dimension 3,” Advances in Differential Equations, vol. 4, no. 4, pp. 581–616, 1999. View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  28. R. C. A. M. Van der Vorst, “Fourth-order elliptic equations with critical growth,” Comptes Rendus de l'Académie des Sciences. Série I. Mathématique, vol. 320, no. 3, pp. 295–299, 1995. View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet